Alert archive / Tennessee / Red Flag Warnings in 2025

Red Flag Warning 2, NWS Morristown, TN

March 3, 20258 counties in Tennessee

NWS Morristown, TN issued this red flag warning at Mar 3, 2025, 1:47 PM EST for 8 counties in Tennessee. It took effect at Mar 4, 2025, 10:00 AM EST. It was in force for 14 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 3, 2025, 1:47 PM EST (18:47 UTC)
In effect from
Mar 4, 2025, 10:00 AM EST
Expired
Mar 5, 2025, 12:00 AM EST
In force
14 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 7:00 PM ESTNON-TSTM WND GST 562 Ene Cades Cove, TNCades Cove Wind Tower.
Mar 4, 7:00 PM ESTNON-TSTM WND GST 693 Ese Wears Valley, TNCove Mountain wind tower reported a peak wind gust of 69mph.
Mar 4, 7:00 PM ESTNON-TSTM WND GST 693 E Wears Valley, TNCove Mountain wind tower reported a peak wind gust of 69mph.
Mar 4, 7:48 PM ESTNON-TSTM WND GST 544 Se Cedar Creek, TNMesonet station PGVT1 Nolichucky (4 SE Cedar Creek).
Mar 4, 8:45 PM ESTNON-TSTM WND GST 612 S Round Mountain, TNAt 8:45 PM, Sterchi UMC Lodge recorded a 61 mph wind gust. The lodge recorded another 61 mph wind gust near midnight local time heading into March 5th.
Mar 4, 9:55 PM ESTNON-TSTM WND GST 432 N Greeneville, TNAWOS station KGCY Greeneville.
Mar 4, 9:55 PM ESTNON-TSTM WND GST 502 N Cades Cove, TNMesonet station IGGT1 Indian Grave Gap (2 N Cades Cove).
Mar 4, 11:00 PM ESTNON-TSTM WND GST 963 Ese Wears Valley, TNAt Cove Mountain Wind Tower. Time estimated.
Mar 4, 11:15 PM ESTNON-TSTM WND GST 891 N Camp Creek, TN89 mph wind gust recorded at NOAA/ATDD wind station near Camp Creek Elementary school.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.8 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2025-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2025-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2479 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

866 
WWUS84 KMRX 031847
RFWMRX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Morristown TN
147 PM EST Mon Mar 3 2025

...Red Flag Warning in effect for Tuesday afternoon/evening for 
high winds and low relative humidities...

.Strong downslope winds will increase tomorrow afternoon.
Downsloping will cause drying of the air leading to a fire danger
threat tomorrow afternoon and evening.

TNZ018-041-043-045-047-072-074-087-040900-
/O.NEW.KMRX.FW.W.0002.250304T1500Z-250305T0100Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
147 PM EST Mon Mar 3 2025

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM EST TUESDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR East Tennessee Mountains and
foothills...

The National Weather Service in Morristown has issued a Red Flag
Warning, which is in effect from 10 AM to 8 PM EST Tuesday. 

* TIMING...10 AM to 8 PM EST Tuesday.

* WIND...Southerly winds will increase during the afternoon hours.
  Peaking in the evening and overnight hours with gusts up to 70
  mph possible in spots.

* HUMIDITY...May get as low as 15 to 25 percent at times due to
  downslope drying.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or are expected to occur shortly. A
combination of strong winds...low relative humidity...and warm
temperatures can contribute to extreme fire behavior.

&&

$$
3 follow-up statements
691 
WWUS84 KMRX 040233
RFWMRX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Morristown TN
933 PM EST Mon Mar 3 2025

...Red Flag Warning in effect for Tuesday afternoon/evening for
high winds and low relative humidities...

.Strong downslope winds will increase tomorrow afternoon.
Downsloping will cause drying of the air leading to a fire danger
threat tomorrow afternoon and evening.

TNZ018-041-043-045-047-072-074-087-041030-
/O.CON.KMRX.FW.W.0002.250304T1500Z-250305T0100Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
933 PM EST Mon Mar 3 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM EST
TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR EAST TENNESSEE
MOUNTAINS AND FOOTHILLS...

* TIMING...10 AM to 8 PM EST Tuesday.

* WIND...Southerly winds will increase during the afternoon hours.
  Winds will peak in the evening and overnight hours with gusts 
  in excess of 70 mph possible in spots. 

* HUMIDITY...May get as low as 15 to 25 percent at times due to 
  downslope drying.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or are expected to occur shortly. A
combination of strong winds...low relative humidity...and warm
temperatures can contribute to extreme fire behavior.

&&

$$
817 
WWUS84 KMRX 041011
RFWMRX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Morristown TN
511 AM EST Tue Mar 4 2025

...Red Flag Warning in effect for Tuesday afternoon/evening for
high winds and low relative humidities...

.Strong downslope winds will increase tomorrow afternoon.
Downsloping will cause drying of the air leading to a fire danger
threat tomorrow afternoon and evening.

TNZ018-041-043-045-047-072-074-087-042100-
/O.CON.KMRX.FW.W.0002.250304T1500Z-250305T0100Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
511 AM EST Tue Mar 4 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM EST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR EAST
TENNESSEE MOUNTAINS AND FOOTHILLS...

* TIMING...10 AM to 8 PM EST Tuesday.

* WIND...Strong southerly winds are expected today. Wind gusts in
  excess of 30 mph should develop by mid morning, with gusts over
  60 mph occurring in some spots by late this afternoon and
  evening. While humidity levels will steadily climb tonight, 
  winds will continue to increase into the overnight hours with 
  peak gusts of 80 mph or greater possible around midnight.

* HUMIDITY...May get as low as 15 to 25 percent at times due to 
  downslope drying.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or are expected to occur shortly. A
combination of strong winds...low relative humidity...and warm
temperatures can contribute to extreme fire behavior.

&&

$$
193 
WWUS84 KMRX 042006
RFWMRX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Morristown TN
306 PM EST Tue Mar 4 2025

...Red Flag Warning in effect for this afternoon/evening for high
winds and low relative humidities...

TNZ018-041-043-045-047-072-074-087-050500-
/O.EXT.KMRX.FW.W.0002.000000T0000Z-250305T0500Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
306 PM EST Tue Mar 4 2025

...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE EASTERN TENNESSEE MOUNTAINS
AND ADJACENT FOOTHILLS...

* TIMING...10 AM to midnight EST Tuesday night.

* WIND...Strong southerly winds are continuing today. Wind gusts 
  in excess of 30 mph, with gusts over 60 mph occurring in some 
  spots by late this afternoon and evening. While humidity levels 
  will steadily climb tonight, winds will continue to increase 
  into the overnight hours with peak gusts of 80 mph or greater 
  possible around midnight.

* HUMIDITY...May stay as low as 30 to 40 percent into the evening
  hours with downslope drying before rising as rain moves in
  around or after midnight.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or are expected to occur shortly. A
combination of strong winds...low relative humidity...and warm
temperatures can contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this red flag warning went out at Mar 3, 12:18 PM EST, 1 hour 29 minutes earlier.

Area forecast discussion, Mar 3, 12:18 PM EST, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1218 PM EST Mon Mar 3 2025

...New AVIATION...

.UPDATE...
Issued at 1013 AM EST Mon Mar 3 2025

A Fire Danger Statement has been issued for the Tennessee and
North Carolina counties for this afternoon with a very dry air
mass in place. With sunny skies today mixing will be good bringing
relative humidity into the 15 to 25 percent range this afternoon.
Luckily, winds will be very light.

Otherwise, a quiet weather day with warmer temps. Highs will be in
the 50s for most of the Tennessee Valley.

&&

.SHORT TERM...
(Today, tonight, and Tuesday)
Issued at 218 AM EST Mon Mar 3 2025

Key Messages:

1. Warming temperature trend through Tuesday with continued dry
weather.

2. Winds begin to increase across the higher terrain early
Tuesday, then elsewhere later Tuesday. High Wind Watch in effect
for the mountains later Tuesday through Wednesday morning.

3. Elevated fire weather danger Tuesday for the higher terrain
with strong wind gusts and downslope drying.

Discussion:

The upper level pattern transitions to increased ridging aloft and
surface high pressure moving east with time today, allowing a
trend towards warmer temperatures. A closed low just east of
California this morning, is expected to deepen as it moves over
the Plains. By the end of this forecast period, the closed low
will be just west of the Mississippi River. The flow will change
to southerly/return by later tonight, which will aid increasing
temperatures and atmospheric moisture for Tuesday. Just beyond
this forecast period, the trough tries to become more negatively
tilted. At the surface, a low will quickly deepen over the CO/KS
border area. By the end of the short term, the low center is
forecast to be in the region of KS, NE, IA, and MO. By this time
it also exhibits the classic mid-latitude cyclone appearance.

No precipitation just yet through this time as the front and
precipitation shield is over the Mississippi and western TN. Out
ahead of the system though, broad surface high pressure off of the
Mid-Atlantic will tighten the pressure gradient across the area,
and especially so across the Southern Appalachians. The trick
with this timing and potential impacts before the actual front
will be the window of dry air still over the region, paired with
the increasing wind gusts. The latest HREF shows gusts in the 40s
and 50s during the day Tuesday for the mountains and adjacent
foothills, with a short window of minimum RH's in the 20s before
more moist air fills in ahead of the system. Timing of this pair
together may last a bit longer than what models are currently
showing. It's fairly likely a Red Flag Warning will need
coordinated for the later morning hours and early afternoon
Tuesday for the Southern Appalachians.

As far as winds alone, sustained and gusts will notably increase
across the higher terrain tonight. Wind Advisory level most
likely won't be met until the afternoon hours Tuesday. Wind gusts
will also increase elsewhere into the day Tuesday with possible
gusts in the 25 to 35 mph range. It's possible guidance closer in
time will have a better handle of advisory potential, so will hold
off on that decision for now. A High Wind Watch has been issued
for parts of our mountain zones Tuesday into Wednesday morning as
a strong mountain wave enhancement is expected to develop. It has
been consistent in the guidance for days now. The NAM shows south
to SSE 850 flow over the mountains in the 70-75kt range. The
LFREF within DESI shares the same thinking as the NAM at the 06z
Wed time frame. Very high confidence of a high wind event for our
eastern mountains.

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 218 AM EST Mon Mar 3 2025

Key Messages:

1. Significant high wind event expected Tue night into Wed.

2. Fire weather concerns linger into Tue night with high winds, but
widespread rain arrives shortly after midnight.

3. Threat of severe weather is limited Tue night, and likely remains
to our south and southwest.

4. Potential for a few inches of snow Wed night into Thu on backside
of this Tue/Wed system.

Discussion:

Tuesday afternoon through late Wednesday morning a strong surface
cyclone will lift from northeast from southern plains to Michigan,
pushing a cold front along with widespread showers and even a few
thunderstorms through eastern Tennessee. Concerns with this system
include high winds coinciding with any lingering low RH levels, a
threat of severe storms, and then some high elevation snow on the
backside of the system Wed night into Thu.

Regarding winds...most deterministic guidance indicates that a
south-southeasterly H85 wind field in excess of 70kt will spread
across the forecast area after midnight Tuesday night. Probabilistic
data supports this, showing greater than 50 percent odds across much
of the CWA late Tue evening for at least 70kt winds at H85 and even
some respectable odds for at least 80kt. Strong cross-mountain
pressure gradients and strong downward omega in the mountains and
adjacent foothills are clear indicators this should be a significant
mountain wave wind event. I would expect that gusts in excess of 80
mph are on the table for our usual spots like Cove Mountain and Camp
Creek with this event. Have gone ahead and hoisted up a High Wind
Watch to highlight this event. In addition to the winds, while RH
will be on an upward trend, there will remain a lingering wildfire
threat north of the I-40 corridor until the rain arrives
around/shortly after midnight Tue night. In coordination with SPC,
an Elevated risk area was added to the Day 2 Fire Weather Outlook
for our northeastern CWA. This is primarily for the daytime hours in
the short term, but as mentioned the threat will persist until the
rain arrives.

Regarding severe storms...the parameter space for all things shear
related is very high but the limiting factor for severe storms is
going to be instability. Models show a line of convection arriving
in the southern plateau and southern TN valley shortly after
midnight. Any notable instability is forecast to remain to our south
and southwest where the richer moisture will be. Forecast soundings
continue to show negligible instability at Chattanooga as
showers/thunderstorms arrive, much less as far north as the I-40
corridor or points further north. Given the background wind field,
any stronger embedded showers or thunderstorms could easily produce
some damaging winds. However, the main takeaway from guidance is
that instability required to produce such showers/tstms will be
almost non existent.

Regarding winter weather...H85 temps are fcst to drop to around -6
to -10 late Wed afternoon into Wednesday evening, with H85 flow
becoming northwesterly around 30-40kt. As such, we should see a few
inches of snow fall in the east TN mountains and higher points of
our southwest Virginia counties Wed night into Thu. Uncertainty in
amounts, as well as it being Day 3/4, prohibit me from hoisting any
winter headlines, but the setup seems supportive of at least an
advisory type snow event. Time will tell though.

Snow winds down by Thu afternoon, with dry and cooler conditions
lasting through Friday. The next system arrives Fri night into Sat.

&&

.AVIATION...
(18Z TAFS)
Issued at 1214 PM EST Mon Mar 3 2025

VFR conditions expected with high clouds moving in ahead of the
next system. Southerly winds will be increasing mainly after this
forecast period but significant gusts will begin earlier (tomorrow
morning) near CHA.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             41  66  53  62 /   0   0 100  10
Knoxville McGhee Tyson Airport, TN  36  67  54  63 /   0   0 100  40
Oak Ridge, TN                       37  66  53  62 /   0   0 100  40
Tri Cities Airport, TN              33  63  52  65 /   0   0 100  70

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...High Wind Watch from Tuesday evening through Wednesday morning
     for Blount Smoky Mountains-Cocke Smoky Mountains-Johnson-
     Sevier Smoky Mountains-Southeast Carter-Southeast Greene-
     Southeast Monroe-Unicoi.

VA...NONE.
&&

SHORT TERM...KS
LONG TERM....CD
AVIATION...McD
Hazardous weather outlook, Mar 3, 4:00 AM EST, 9 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
400 AM EST Mon Mar 3 2025

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-040900-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
400 AM EST Mon Mar 3 2025 /300 AM CST Mon Mar 3 2025/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

Low afternoon humidity values will once again be present this
afternoon, with readings in the 15 to 25 percent range expected.
Fire danger will be elevated.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A strong cold front will move through the region late Tuesday
night into Wednesday morning. Strong south to southeast winds
ahead of the system has prompted a High Wind Watch for the east
Tennessee mountains and adjacent foothills Tuesday night.

There is also a low risk of severe thunderstorms late Tuesday
night and Wednesday morning if thunderstorms can keep their
intensity as they move out of middle Tennessee into our region.
There is still some uncertainty if this will happen. Continue to
monitor the latest forecast for updates on the high winds and
severe storm potential.

Wednesday night into Thursday some light snow accumulations will
be possible in the mountains of east Tennessee and also southwest
Virginia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

In the hours before

Special weather statement, Mar 3, 9:13 AM EST, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Morristown TN
913 AM EST Mon Mar 3 2025

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-040100-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-
Including the cities of Andrews, Marble, Topton, Hiawasse Dam,
Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville,
Tusquitee, Big South Fork National, Oneida, Smokey Junction,
Elgin, Huntsville, Norma, Slick Rock, Fincastle, La Follette,
Elk Valley, Jellico, White Oak, Caryville, Royal Blue,
Lone Mountain, Sandlick, Springdale, Arthur, Harrogate-Shawanee,
Clairfield, Howard Quarter, Evanston, Sneedville, Treadway,
Kyles Ford, Mooresburg, Kingsport, Bristol TN, South Holston Dam,
Doeville, Mountain City, Neva, Shady Valley, Trade,
Laurel Bloomery, Pine Orchard, High Point, Petros, Oak Ridge,
Clinton, Maynardville, Norris Lake, Paulette, Rose Hill,
Sharps Chapel, Luttrell, Bean Station, Alpha, Morristown,
Russellville, Bybee, Newport, Hartford, Greeneville, Cedar Creek,
Johnson City, Erwin, Unicoi, Limestone Cove, Elizabethton,
Hampton, Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview,
Kingston, Oliver Springs, Lenoir City, Loudon, Bearden,
Knoxville, Lake Forest, Jefferson City, Strawberry Plains,
Chestnut Hill, Dandridge, White Pine, Happy Valley, Maryville,
Alcoa, Cades Cove, Harrisburg, Kodak, McMahan, Sevierville,
Seymour, Pigeon Forge, Elkmont, Gatlinburg, Cagle, Dunlap,
Cartwright, Lone Oak, Old Cumberland, Palio, Melvine,
Mount Crest, Pikeville, Brayton, Dayton, Evensville,
Old Washington, Grandview, Spring City, Big Spring, Athens,
Clear Water, Dentville, Etowah, Sweetwater, Madisonville,
Bullet Creek, Citico, Coker Creek, South Pittsburg,
Haletown (Guild), Jasper, Martin Springs, Whitwell,
Powells Crossroads, Monteagle, Chattanooga, Lookout Mountain,
Signal Mountain, Cleveland, Tasso, Conasauga, Archville, Benton,
Parksville, Reliance, Big Frog Mountain, Ducktown, and Turtletown
913 AM EST Mon Mar 3 2025 /813 AM CST Mon Mar 3 2025/

...ELEVATED FIRE DANGER THIS AFTERNOON...

An exceptionally dry air mass remains in place across the southern
Appalachian region. Generally speaking, afternoon RH values are
expected to drop into the 15 to 25 percent range across most of
the area this afternoon. Winds should be light today, but
elevated fire danger levels may continue due to the very dry air
in place.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 3:19 AM ESTHigh Wind WatchMRXBlount, Carter, Cocke, Greene, Johnson, Monroe and 2 more10 hr
Mar 3, 1:30 PM ESTHigh Wind WarningMRXBledsoe, Blount, Campbell, Carter, Cocke, Greene and 8 more39 hr
Mar 3, 1:30 PM ESTWind AdvisoryMRXAnderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more54 hr

Nearby

Red Flag Warnings in Tennessee, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.